Hail, Hot Springs
- When
- June 27, 1:12 PM MST to 1:13 PM MST
- Where
- Hot Springs County, 12 mi WNW of Kirby
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.867, -108.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 27, 1:06 PM MST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 206 PM MDT WED JUN 27 2001 ISOLATED TS OBSERVED EARLY THIS AFTERNOON ALONG ABSAROKA...WIND RIVER AND BIG HORN RANGES. NOTHING TO REPORT YET IN BASINS. SHORTWAVE SHEARING ACROSS CENTRAL WYOMING EARLY THIS AFTERNOON NEAR A COD-RWL LINE. LAPS DATA SHOWS A SLOW TREND TOWARD STABILIZATION WITH HIGHER LI/S AND LOWER CAPES ALONG AND BEHIND SHORTWAVE AXIS. BEST REMAINING AREA OF INSTABILITY BULLSEYED OVER BYG. SHORT WAVE AXIS PROGGED TO BE AT A SHR-CPR LINE BY 00Z WITH CONVECTION MOSTLY NORTH OF CWFA. SLIGHT H5 COOLING ALONG AND BEHIND TROUGH AXIS (- 12C OVER SLC AT 12Z) WILL RESULT IN SOME INSTABILITY AND TS ACROSS NORTHERN ZONES THROUGH SUNSET...SO WILL PUT IN LOW SCATTERED POPS. WEAK SHORTWAVE SHEARING ACROSS OREGON THIS AFTERNOON WILL BRUSH NW CORNER WITH ADEQUATE MOISTURE AND LOW LEVEL CONVERGENCE TO WARRANT LOW POPS. OTHERWISE REST OF CWFA CLEARS OUT. THURSDAY AND FRIDAY LOOK OVERALL VERY SIMILAR AS FAR AS TEMPERATURES AND AREAS OF MOISTURE/INSTABILITY FOR ZONE WORDING. SURFACE HIGH PRESSURE BUILDS INTO MONTANA WITH SOUTHEAST FLOW ADVECTING IN HIGHER DEWPOINTS ACROSS NORTHEAST. CAPES NEAR 1000 J/KG AND LI/S OF -4 BACK INTO BYG ...DECREASING WESTWARD. SOUTH AND CENTRAL ZONES IN MORE STABLE AND DRY AIR. THUS...WILL GO LOW SCATTERED POPS NORTH CENTRAL ZONES WITH NIL CENTRAL AND SOUTH. GRADUAL WARMING AT H7 FROM 10C THIS MORNING UP TO 16C FRIDAY. IN EXTENDED...HOT AND WITH SLIGHT CHANCE OF AFTN/EVE TS COVERS THE PERIOD AS 595 HIGH ANCHORS NEAR FOUR CORNERS. WEAK SHORTWAVE PROGGED TO MOVE THROUGH SOUTHERN ALBERTA/SASKATCHEWAN SUNDAY WILL LIKELY KICK UP THE WINDS BUT DON/T SEE ANY COOLING MAKING IT THIS FAR SOUTH. .RIW...NONE. AEM
WYZ001>006-008-009-026>028-271830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 943 AM MDT WED JUN 27 2001 THE SEVERE WEATHER POTENTIAL IN WESTERN AND CENTRAL WYOMING WILL BE SLIGHT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. DISCUSSION...AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST WYOMING THIS MORNING WILL MOVE NORTH INTO NORTH CENTRAL WYOMING THIS AFTERNOON. CLEARING SKIES AND ABUNDANT LOW LEVEL MOISTURE WILL ALLOW FOR AFTERNOON HEATING TO GENERATE SCATTERED THUNDERSTORMS. THE ENVIRONMENT IS FAVORABLE FOR A FEW OF THESE STORMS TO BECOME SEVERE AND PRODUCE LARGE HAIL. THE OTHER MAIN THREAT FROM STORMS WILL BE HEAVY RAIN AND THE POTENTIAL FOR LOCAL FLOODING. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WYOMING. BIG HORN... HOT SPRINGS... JOHNSON... PARK... YELLOWSTONE NATIONAL PARK MEUNIER WCJIN-WYNW-WYNE
The Riverton/Lander radar (KRIW), 89 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251717.